Alert archive / Georgia / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 45, NWS Jacksonville, FL

May 12, 2001Camden County, Glynn County, Georgia

NWS Jacksonville, FL issued this severe thunderstorm warning at May 12, 2001, 3:55 PM EDT for Camden County, Glynn County, Georgia. It was in force for 50 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
May 12, 2001, 3:55 PM EDT (19:55 UTC)
Expired
May 12, 2001, 4:45 PM EDT
In force
50 min
Issued by
NWS Jacksonville, FL
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Camden County, GA, Glynn County, GA

The radar

The Jacksonville radar (KJAX), 75 km from the middle of the area, began a volume at 19:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 12:00Z, 7.9 hours before the alert went out and 73 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 12:00Z on 2001-05-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 98 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 12:00Z on 2001-05-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 26 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
98 J/kg
Mixed-layer CIN
-116 J/kg
Mixed-layer LCL
1064 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
26 m²/s²
0-3 km storm-relative helicity
23 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS52 KJAX 121956
SVRJAX

GAC039-127-122045-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSONVILLE FL
355 PM EDT SAT MAY 12 2001

THE NATIONAL WEATHER SERVICE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CAMDEN COUNTY IN SOUTHEAST GEORGIA
  GLYNN COUNTY IN SOUTHEAST GEORGIA

* UNTIL 445 PM EDT

* AT 355 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 7 MILES SOUTHWEST OF           
  BRUNSWICK...DRIFTING SOUTH AT 5 MPH.

INTENSE LIGHTNING IS OCCURRING WITH THIS STORM. IF OUTDOORS...STAY
AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE INDOORS IF
POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS.

HEAVY RAINS MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY
MAY BE WASHED OUT.

LAT...LON 3106 8170 3100 8150 3127 8136 3135 8164

$$

CARROLL

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 2:40 PM EDT, 1 hour 15 minutes earlier.

Area forecast discussion, May 12, 2:40 PM EDT, 1 hour 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
240 PM EDT SAT MAY 12 2001

CURRENTLY...SCATTERED SHOWERS AND THUNDERSTORMS HAVE DEVELOPED OVER
THE NRN PORTIONS OF CWA. DID RECEIVE REPORT OF PEA SIZE HAIL COUPLE
OF HOURS AGO IN SRN APPLING CO. AREA OF MOISTURE CONVERGENCE FROM
MSAS FOCUSED ALONG AN AXIS FROM SSI TO SUWANNEE VALLEY AREA AND INTO
APALACHEE BAY. EXPECT CONV ACTIVITY TO CONTINUE PROPAGATING SEWD
REMAINDER OF AFTN. THE APPROACHING COLD FRONT WAS LOCATED OVER ERN
TN AND MOVING INTO NRN GA ATTM.

FORECAST...MODELS IN GENERAL AGREEMENT WITH MOST DIFFERENCES NOTED
WITH TIMING OF THE FROPA. BELIEVE THE AVN MAY HAVE A DECENT HANDLE
ON THIS FEATURE AND IS IN STEP WITH THE CURRENT FORECAST. NAVY
MODELS ALSO LEND SOME SUPPORT TO THE AVN. MAIN TWEAK WILL MAKE TO
MAV GUIDANCE WILL BE FOR HIGHER INITIAL POPS. FRONT EXPECTED
TO MOVE INTO THE SE GA AREA BY 12Z SUN AND THROUGH THE REMINDER OF
CWA BY AFTN AND EVENING AS 1026 MB HIGH PRES CENTER TO THE NW BUILDS
IN. DRIER AIR FILTERS IN SUN WITH LOW LEVEL FLOW SHIFTING TO NE SUN
EVENING AND MON. UPPER TROUGH QUICKLY MOVES IN ALLOWING RIDGE TO
AMPLIFY OVER THE LOWER AND MID MS VALLEY. LATEST AVN AND ETA ARE
FURTHER S WITH UPPER LEVEL LOW OFF NEW ENGLAND BY EARLY NEXT WEEK.

MARINE...WINDS SHIFT FROM SW TONIGHT TO NW AND N SUNDAY WITH
FROPA...THEN NE BY EARLY EVENING. WILL PROBABLY GO LITTLE LOWER THAN
CURRENT FORECAST SUN IN NRN LEG ...SO PLAN ON 15 KT WITH FROPA GIVEN
THAT MODELS SHOW NO CLEAR CONSENSUS. PRES GRADIENT TIGHTENS SOME SUN
NIGHT AS HIGH SHIFTS SWD THRU MON AND MON NIGHT.

EXTDD...MRF SHOWS AXIS OF MOISTURE MOVING INTO SE STATES TUE-THU
ASSOCIATED WITH A WEAK COLD FRONT. BEST CHANCES OF RAIN WED AND THU
AS FRONT MOVES INTO THE REGION...WITH MAINLY ISOL-WIDELY SCT
ACTIVITY REMAINDER OF WEEK. TEMPS AVERAGE NEAR NORMAL.

PRELIM
AMG 63/82/55/81 3100
SSI 65/79/60/77 3100
JAX 63/83/55/80 3100
GNV 61/85/57/84 23-0 02

.JAX...
.GA...NONE.
.FL...NONE.

In the hours before

Special weather statement, May 12, 12:02 PM EDT, 3 hours 53 minutes before
FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-122300-

NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
1202 PM EDT SAT MAY 12 2001

..THERE IS A GOOD CHANCE OF RIP CURRENT THIS AFTERNOON...

EAST SWELLS COMBINED WITH OUTGOING TIDES...WILL INCREASE THE RIP
CURRENT THREAT AT AREA BEACHES. BREAKERS UP TO 4 FEET ARE POSSIBLE
CAUSING ROUGH SURF.

SWIM ONLY AT GUARDED BEACHES AND HEED THE ADVICE OF THE LIFEGUARDS
OR BEACH PATROL. SMALL CHILDREN PLAYING IN AND NEAR THE SURF ZONE
SHOULD BE CLOSELY MONITORED.

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS AFTERNOON
ACROSS SOUTHEASTERN GEORGIA AND EXTREME NORTHEASTERN FLORIDA.
THESE STORMS MAY CONTAIN BRIEF HEAVY DOWNPOURS AND GUSTY WINDS.
NONE ARE EXPECTED TO BE SEVERE.

NO OTHER HAZARDOUS WEATHER CONDITIONS ARE ANTICIPATED TODAY. SPOTTER
ACTIVATION WILL NOT BE REQUIRED.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN
JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

Nearby

Severe Thunderstorm Warnings in Georgia, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.